Alert archive / Kentucky / Tornado Warnings in 2024

Tornado Warning 20, NWS Charleston, WV

September 27, 2024Boyd County, Greenup County, Kentucky; Lawrence County, Ohio

NWS Charleston, WV issued this tornado warning at Sep 27, 2024, 2:53 PM EDT for Boyd County, Greenup County, Kentucky; Lawrence County, Ohio. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2024, 2:53 PM EDT (18:53 UTC)
Expired
Sep 27, 2024, 3:30 PM EDT
In force
37 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Boyd County, KY, Greenup County, KY, Lawrence County, OH

The radar

The Charleston,WV radar (KRLX), 89 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 3:00 PM EDTTSTM WND DMG5 Se Lake Vesuvius, OHNumerous trees and power lines down.
Sep 27, 3:00 PM EDTTSTM WND DMG5 Se Lake Vesuvius, OHNumerous trees and power lines down.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2024-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2024-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 370 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
370 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

576 
WFUS51 KRLX 271853
TORRLX
KYC019-089-OHC087-271930-
/O.NEW.KRLX.TO.W.0020.240927T1853Z-240927T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston WV
253 PM EDT Fri Sep 27 2024

The National Weather Service in Charleston West Virginia has issued a

* Tornado Warning for...
  Northeastern Boyd County in northeastern Kentucky...
  Eastern Greenup County in northeastern Kentucky...
  Southwestern Lawrence County in southeastern Ohio...

* Until 330 PM EDT.

* At 253 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Coal Grove, moving north at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Ironton, Coal Grove, and Lake Vesuvius around 300 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Raceland, Russell, Flatwoods, Worthington, Pedro, Bellefonte, Hanging
Rock, Westwood, and Wurtland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3860 8274 3864 8276 3868 8262 3846 8254
      3845 8267 3858 8278
TIME...MOT...LOC 1853Z 161DEG 18KT 3849 8261 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

JP
3 follow-up statements
408 
WWUS51 KRLX 271904
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
304 PM EDT Fri Sep 27 2024

KYC019-089-271913-
/O.CAN.KRLX.TO.W.0020.000000T0000Z-240927T1930Z/
Boyd KY-Greenup KY-
304 PM EDT Fri Sep 27 2024

...THE TORNADO WARNING FOR NORTHEASTERN BOYD AND EASTERN GREENUP
COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. 

&&

LAT...LON 3852 8257 3850 8266 3864 8275 3868 8262
      3864 8260
TIME...MOT...LOC 1903Z 161DEG 18KT 3854 8263 

$$

OHC087-271930-
/O.CON.KRLX.TO.W.0020.000000T0000Z-240927T1930Z/
Lawrence OH-
304 PM EDT Fri Sep 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR
SOUTHWESTERN LAWRENCE COUNTY...

At 303 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Ironton, moving north at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Ironton and Lake Vesuvius around 310 PM EDT.

Other locations impacted by this tornadic thunderstorm include Pedro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3852 8257 3850 8266 3864 8275 3868 8262
      3864 8260
TIME...MOT...LOC 1903Z 161DEG 18KT 3854 8263 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

JP
507 
WWUS51 KRLX 271915
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
315 PM EDT Fri Sep 27 2024

OHC087-271930-
/O.CON.KRLX.TO.W.0020.000000T0000Z-240927T1930Z/
Lawrence OH-
315 PM EDT Fri Sep 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR WEST
CENTRAL LAWRENCE COUNTY...

At 314 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Lake Vesuvius, moving north at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Lake Vesuvius around 320 PM EDT.

Other locations impacted by this tornadic thunderstorm include Pedro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3858 8258 3857 8270 3858 8271 3864 8275
      3868 8262 3864 8260
TIME...MOT...LOC 1914Z 161DEG 18KT 3860 8265 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

JP
997 
WWUS51 KRLX 271922
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
322 PM EDT Fri Sep 27 2024

OHC087-271932-
/O.EXP.KRLX.TO.W.0020.000000T0000Z-240927T1930Z/
Lawrence OH-
322 PM EDT Fri Sep 27 2024

...THE TORNADO WARNING FOR WEST CENTRAL LAWRENCE COUNTY WILL EXPIRE
AT 330 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However, gusty
winds and heavy rain are still possible with this thunderstorm.

&&

LAT...LON 3858 8258 3857 8270 3858 8271 3864 8275
      3868 8262 3864 8260
TIME...MOT...LOC 1922Z 161DEG 18KT 3863 8266 

$$

JP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at Sep 27, 2:41 PM EDT, 12 minutes earlier.

Area forecast discussion, Sep 27, 2:41 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
241 PM EDT Fri Sep 27 2024

.SYNOPSIS...
Remnants of Helene spreading strong gusty winds and additional
rainfall thru this evening. More rain chances over the weekend into
early next week. Drier weather takes hold middle of next week.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 240 PM Friday...

Key Points:

 * Flash Flood Watch in effect until 8 PM tonight for southwest
   VA, mountains of WV and the Tri-State Area.

 * High Wind Warning in effect until 8 PM tonight across the
   mountains of southwest VA and WV.

 * Wind Advisory in effect until 8 PM tonight for portions of
   the coalfields, foothills and mountains of WV, as well as
   portions of the the Tri-State Area.

Radar imagery indicate the center of circulation of Tropical Storm
Helene, roughly over eastern KY, is moving slowly west northwest.
Although most of the convection closer to its center is expected to
exit west later this afternoon, outer rain bands are noted over
VA moving towards out eastern mountains. Expect moderate to
heavy rain, and strong gusty winds along these outer bands
through this evening. These features will affect mainly the
eastern mountains and portions of the northern sections at least
through midnight.

Winds are expected to subside considerably after sunset. Flash flood
watch remains in effect until 8 PM this evening. Wind advisory and
High Wind warnings continue in effect until 8 PM this evening.

General guidance suggests plenty of low level stratus developing
tonight. Abundant low level moisture will keep lows tonight
generally in the lower 60s to upper 50s. Near normal afternoon
temperatures are anticipated on Saturday, depending on abundant
cloudiness.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 210 PM Friday...

Upper low will slowly drift back over the area Sunday into Monday,
with generally light shower activity as it does so, although heavier
amounts are possible in any enhanced showers or convection that is
able to occur, and WPC has maintained a marginal risk across the
area for Sunday, and across eastern zones for Monday.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 1208 PM Friday...

Low should open into a wave and generally move east of the area by
Tuesday. However, it will be quickly followed by a front that will
sweep across the area sometime in the Tuesday night or early
Wednesday time frame. High pressure will then build in behind the
departing system for drier, and mild conditions across the area,
along with low RH.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 144 PM Friday...

MVFR/IFR conditions will continue along bands of light to
moderate rain moving across the southern and eastern terminals
this afternoon. It appears to be a dry slot south and east of
the circulation from Helene that will spread from south to north
through early this evening, as Helene moves slowly west
northwest. Therefore, expect visibility to improve outside
showers or storms. However, ceilings may remain under MVFR/IFR
along and near the mountains tonight.

As most precipitation exits west of the area this evening, isolated
and weaker rain bands may move over our area from time to time to
produce moderate rain and gusty winds. Expect the atmosphere to
decouple some overnight, reducing winds.

Northeast winds 15 to 20 knots gusting up to 50 knots will be
possible at some terminals before the system moves west this
evening. Expect winds to decrease to 5 to 10 knots, gusting up to 28
knots along the higher elevations, but loosing the gustiness across
the lowlands outside any shower overnight tonight.

Central guidance suggest low stratus developing across the central
and northeast mountains from 06Z through 13Z Friday morning.

Surface winds 10 knots or less will prevail across the lowlands
later tonight, with few gusts along the higher elevations.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

ALTERNATE SCENARIOS: Timing and extent of low CIGs and gusty
winds could vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  L    L    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    M    H    M    H    H    H    H    H    H    H    H
EKN CONSISTENCY  L    L    H    H    H    H    H    H    H    M    M    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    L    L    L    M    M    M    L    M    M    H

AFTER 18Z SATURDAY...

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 8 PM EDT this evening for WVZ005-033-034-515-
     516-518-520-522>524.
     Wind Advisory until 8 PM EDT this evening for WVZ005-006-013-
     024>026-517-519-521-524-525.
     High Wind Warning until 8 PM EDT this evening for WVZ033-034-
     515-516-518-520-522-523-526.
OH...Flood Watch until 8 PM EDT this evening for OHZ087.
     Wind Advisory until 8 PM EDT this evening for OHZ083-086-087.
KY...Flood Watch until 8 PM EDT this evening for KYZ101>103-105.
     Wind Advisory until 8 PM EDT this evening for KYZ101>103-105.
VA...Flood Watch until 8 PM EDT this evening for VAZ003-004.
     High Wind Warning until 8 PM EDT this evening for VAZ003-004.

&&

SYNOPSIS...FK/LTC
NEAR TERM...ARJ
SHORT TERM...SL
LONG TERM...SL
AVIATION...LTC
Hazardous weather outlook, Sep 27, 9:29 AM EDT, 5 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
929 AM EDT Fri Sep 27 2024

OHZ066-067-075-076-084-085-WVZ007>011-014>020-027>032-039-040-281330-
Perry-Morgan-Athens-Washington-Vinton-Meigs-Mason-Jackson WV-Wood-
Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-
929 AM EDT Fri Sep 27 2024

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central, northern, southern and western West
Virginia.

.DAY ONE...Today and Tonight.

Localized instances of flash flooding may occur today with showers
associated with the remnants of Helene.

Southeast winds could be breezy or gusty at times, especially this
morning. Winds could gust up to 40 mph which could knock down trees,
power lines and any unsecured objects.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ083-086-WVZ006-013-024>026-517-519-521-281330-
Jackson OH-Gallia-Cabell-Lincoln-Mingo-Logan-Boone-Northwest Fayette-
Northwest Nicholas-Northwest Webster-
929 AM EDT Fri Sep 27 2024

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of northeast, southeast, southern and western West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ087-WVZ005-281330-
Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Wayne-
929 AM EDT Fri Sep 27 2024

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ034-515-516-518-520-522-281330-
Wyoming-Northwest Raleigh-Southeast Raleigh-Southeast Fayette-
Southeast Nicholas-Southeast Webster-
929 AM EDT Fri Sep 27 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast,
southeast and southern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Wind Advisory.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ033-281330-
Dickenson-Buchanan-McDowell-
929 AM EDT Fri Sep 27 2024

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Wind Advisory.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ523-281330-
Northwest Pocahontas-
929 AM EDT Fri Sep 27 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Wind Advisory.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ524-281330-
Southeast Pocahontas-
929 AM EDT Fri Sep 27 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ526-281330-
Southeast Randolph-
929 AM EDT Fri Sep 27 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ525-281330-
Northwest Randolph-
929 AM EDT Fri Sep 27 2024

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Localized flooding concerns may arise from daily showers and
thunderstorms through the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Sep 27, 2:32 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
232 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     Non-Tstm Wnd Dmg 8 SE Madison            37.98N 81.70W
09/27/2024                   Boone              WV   911 Call Center

            Large tree blocking roadway.

&&

ABE
Local storm report, Sep 27, 2:34 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
234 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     Non-Tstm Wnd Dmg 3 E Delbarton           37.71N 82.13W
09/27/2024                   Mingo              WV   911 Call Center

            Numerous trees and power lines down.

&&

ABE
Local storm report, Sep 27, 2:38 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
238 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     Non-Tstm Wnd Dmg 1 N Ashland             38.48N 82.65W
09/27/2024                   Boyd               KY   Emergency Mngr

            Numerous trees down including 39th St and
            Shadowlawn Drive.

&&

ABE
Local storm report, Sep 27, 2:47 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
247 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     Non-Tstm Wnd Dmg Louisa                  38.12N 82.60W
09/27/2024                   Lawrence           KY   Emergency Mngr

            Trees down scattered throughout the county.

&&

ABE
Local storm report, Sep 27, 2:50 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
250 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     Non-Tstm Wnd Dmg 1 WNW Grundy            37.29N 82.12W
09/27/2024                   Buchanan           VA   911 Call Center

            Tree fell hitting a vehicle on US 460.

&&

ABE
Local storm report, Sep 27, 2:53 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
253 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     Non-Tstm Wnd Dmg Louisa                  38.12N 82.60W
09/27/2024                   Lawrence           KY   Emergency Mngr

            Corrects previous non-tstm wnd dmg report
            from Louisa. Trees down scattered throughout
            the county. One tree down on house in
            Springhill area, no injuries.

&&

ABE

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 2:49 AM EDTWind AdvisoryRLXBoyd, Carter, Greenup, Lawrence17 hr
Sep 27, 2:00 PM EDTSevere Thunderstorm WarningRLXBoyd, Greenup, Lawrence30 min
Sep 27, 2:22 PM EDTFlash Flood WarningRLXBoyd, Carter, Greenup5 hr
Sep 27, 2:24 PM EDTSevere Thunderstorm Warning Considerable damage threatRLXBoyd, Greenup66 min
Sep 27, 3:11 PM EDTSevere Thunderstorm WarningRLXGreenup49 min
Sep 27, 3:30 PM EDTFlash Flood WarningRLXGreenup4 hr
Sep 27, 4:29 PM EDTFlash Flood WarningRLXCarter, Greenup3 hr
Sep 27, 5:47 PM EDTFlash Flood Warning Considerable damage threatRLXGreenup2 hr
Sep 27, 7:50 PM EDTAreal Flood WarningRLXGreenup2 hr
Sep 27, 2:48 PM EDTTornado WarningRLXGallia, Lawrence13 min
Sep 27, 3:51 PM EDTTornado WarningRLXJackson, Lawrence24 min
Sep 27, 4:16 PM EDTTornado WarningRLXJackson, Vinton18 min
Sep 27, 6:13 PM EDTSpecial Weather StatementRLXGallia32 min

Nearby

Tornado Warnings in Kentucky, 2024Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.